MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: (b)(6) 2019; used (b)(6) 2019 as event date since no exact aware date was provided.Implant date: implanted date: (b)(6) 2019 device is a combination product.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The patient presented with persistent stenosis in the obtuse marginal.The lesion was dilated and it was reported that the physician attempted to pass a 2.25 x 12mm synergy drug-eluting stent, the lot number reported was of a 2.50x28mm synergy stent, into the obtuse marginal to overlap with the previously placed stent.Despite guide and guide extension catheter support, there was considerable difficulty encountered.Several different configurations of wire and guide catheter support were attempted to deliver the stent.As the stent was being removed, there was considerable difficulty returning the stent delivery system into the guide and when the delivery system was removed from the patient it was noted that the stent had been lost.On fluoroscopy, the undeployed stent was in the proximal circumflex.During removal of the stent delivery there was also inadvertent removal of the wire from the circumflex and from the undeployed stet.The physician initially attempted to wire into the circumflex with a plan of stenting the undeployed stent against the wall.Several wires were attempted, but the wires would not traverse the proximal vessel because of the tortuosity and the undeployed stent deflecting the wire tip.When views were rotated to help with wire passage, it became obvious that the proximal portion of the stent had recoiled into the left anterior descending (lad) artery so that the stent was laying perpendicular to the left main with a portion in the lad and the majority in the proximal circumflex.Given this complex configuration it was obvious the stent would not be able to be rewired or removed with a retrieval device.The options of bifurcational left main stenting or single stenting of the left anterior descending artery into the left main were considered but it was known this patient had occlusion of the right coronary artery and these placements had increased risk of adverse events.The physician elected at that time to discontinue the intervention to discuss the options with thoracic surgery.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9215694
Report Number2134265-2019-12519
Device Sequence Number2181353
Product Code NIQ
UDI-Device Identifier08714729840275
UDI-Public08714729840275
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0023045936
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight70